MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC PEDIATRIC CRANIOTOME; MOTOR, DRILL, ELECTRIC

DEPUY SYNTHES PRODUCTS LLC PEDIATRIC CRANIOTOME; MOTOR, DRILL, ELECTRIC
Catalog Number CRANI-P-G1
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: d10: concomitant med products and therapy dates: craniotome device, (b)(6) 2023.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition that the craniotome neuro-tip was bent/damaged, identified during service and repair was confirmed.The assignable root cause was determined to be due to component failure from wear.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the craniotome device had illegible labeling etch, could not engage attachment, neuro tip was bent/damaged and color band was chipping/fading.It was further determined that the device failed pretest for visual assessment, labeling assessment and lock operation assessment.It was noted in the service order that that during pre-surgery, it was discovered that the the device did not work properly along with another craniotome device.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should available, a supplemental medwatch will be submitted accordingly.

Brand Name
PEDIATRIC CRANIOTOME
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 
3035526892
MDR Report Key17742851
Report Number1045834-2023-01326
Device Sequence Number5282025
Product Code HBC
UDI-Device Identifier00845384016403
UDI-Public00845384016403
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133604
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCRANI-P-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown